Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 73, NWS Wichita, KS

April 26, 2009Reno County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 26, 2009, 1:58 PM CDT for Reno County, Rice County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2009, 1:58 PM CDT (18:58 UTC)
Expired
Apr 26, 2009, 2:32 PM CDT
In force
34 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Reno County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 107 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 11:07 AM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1949 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 382 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1949 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
382 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
3.6
Supercell composite
18.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 261858
SVRICT
KSC155-159-262000-
/O.NEW.KICT.SV.W.0073.090426T1858Z-090426T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
158 PM CDT SUN APR 26 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
  RICE COUNTY IN CENTRAL KANSAS.

* UNTIL 300 PM CDT.

* AT 157 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED 12 MILES SOUTH OF RAYMOND...OR 24 MILES SOUTHEAST OF GREAT
  BEND...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALDEN...CHASE...FREDERICK...LYONS...RAYMOND...SILICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.

&&

LAT...LON 3833 9848 3851 9836 3851 9793 3801 9844
      3802 9848
TIME...MOT...LOC 1858Z 211DEG 25KT 3813 9848

$$

KRC
4 follow-up statements
000 
WWUS53 KICT 261908
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
208 PM CDT SUN APR 26 2009

KSC155-261919-
/O.CAN.KICT.SV.W.0073.000000T0000Z-090426T2000Z/
RENO KS-
208 PM CDT SUN APR 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RENO COUNTY HAS
BEEN CANCELLED...

AT 208 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3851 9793 3817 9828 3816 9847 3817 9848
      3818 9848 3833 9848 3851 9836
TIME...MOT...LOC 1909Z 210DEG 27KT 3824 9832

$$

KSC159-262000-
/O.CON.KICT.SV.W.0073.000000T0000Z-090426T2000Z/
RICE KS-
208 PM CDT SUN APR 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RICE COUNTY
UNTIL 300 PM CDT...

AT 208 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
ALDEN...OR 25 MILES NORTHWEST OF HUTCHINSON...MOVING NORTHEAST AT 30
MPH.

THE SEVERE THUNDERSTORM WILL BE...
  5 MILES SOUTHEAST OF CHASE BY 220 PM CDT.
  NEAR LYONS BY 225 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.

&&

LAT...LON 3851 9793 3817 9828 3816 9847 3817 9848
      3818 9848 3833 9848 3851 9836
TIME...MOT...LOC 1909Z 210DEG 27KT 3824 9832

$$

KRC
000 
WWUS53 KICT 261915
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
215 PM CDT SUN APR 26 2009

KSC159-262000-
/O.CON.KICT.SV.W.0073.000000T0000Z-090426T2000Z/
RICE KS-
215 PM CDT SUN APR 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RICE COUNTY
UNTIL 300 PM CDT...

AT 215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
ALDEN...OR 25 MILES NORTHWEST OF HUTCHINSON...MOVING NORTHEAST AT 30
MPH.

THE SEVERE THUNDERSTORM WILL BE...
  5 MILES SOUTHEAST OF CHASE BY 220 PM CDT.
  NEAR LYONS BY 225 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.

&&

LAT...LON 3851 9793 3817 9828 3816 9847 3817 9848
      3818 9848 3833 9848 3851 9836
TIME...MOT...LOC 1915Z 210DEG 27KT 3828 9829

$$

KRC
000 
WWUS53 KICT 261927
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
227 PM CDT SUN APR 26 2009

KSC159-262000-
/O.CON.KICT.SV.W.0073.000000T0000Z-090426T2000Z/
RICE KS-
227 PM CDT SUN APR 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RICE COUNTY
UNTIL 300 PM CDT...

AT 226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
ALDEN...OR 26 MILES EAST OF GREAT BEND...MOVING NORTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR ALDEN BY 235 PM CDT.
  NEAR CHASE BY 250 PM CDT.
  5 MILES WEST OF LYONS BY 255 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.

&&

LAT...LON 3851 9793 3817 9828 3816 9847 3817 9848
      3818 9848 3833 9848 3851 9836
TIME...MOT...LOC 1927Z 201DEG 19KT 3823 9836

$$
000 
WWUS53 KICT 261932
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
232 PM CDT SUN APR 26 2009

KSC159-261943-
/O.CAN.KICT.SV.W.0073.000000T0000Z-090426T2000Z/
RICE KS-
232 PM CDT SUN APR 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR RICE COUNTY HAS BEEN
CANCELLED...

AT 232 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3851 9793 3817 9828 3816 9847 3817 9848
      3818 9848 3833 9848 3851 9836
TIME...MOT...LOC 1933Z 210DEG 27KT 3840 9820

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 1:02 PM CDT, 56 minutes earlier.

Area forecast discussion, Apr 26, 1:02 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
102 PM CDT SUN APR 26 2009

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THUNDERSTORMS ARE THE MAIN FOCUS OF THIS FORECAST. WITH
THUNDERSTORM AND SHOWERS MOVING THROUGH THE AREA TODAY AND INTO
TONIGHT...MVFR TO IFR CONDITIONS WILL BE EXPECTED ACROSS ALL TAF
SITES. VISIBILITIES WILL LIKELY DROP TO 2 TO 3SM AS THUNDERSTORMS
MOVE THROUGH TAF SITES...BUT HARD TO TIME. THE SURFACE FRONT IS
THROUGH KRSL AS OF THIS TAF ISSUANCE...BUT TIMING OF HOW QUICKLY
IT WILL MOVE SOUTHEAST IS DIFFICULT AT THIS TIME. THE FRONT WILL
CONTINUE TO MOVE SOUTHEAST THROUGH KSLN...KHUT AND KICT THROUGHOUT
THE EVENING AND OVERNIGHT HOURS...BEFORE PUSHING OFF SOUTHEAST THROUGH
KCNU SOMETIME MONDAY.

BILLINGS

&&

.PREV DISCUSSION... /ISSUED 607 AM CDT SUN APR 26 2009/

AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
STRATUS AND FOG IN CENTRAL KANSAS WILL LIKELY CONTINUE INTO THE
FIRST COUPLE HOURS OF THE TAF PERIOD. OTHERWISE...THUNDERSTORM
POTENTIAL WILL BE THE MAIN FOCUS FOR THIS FORECAST. BEST CHANCE
FOR THUNDERSTORMS WILL BE LATER THIS AFTERNOON AND TONIGHT...AND
HEAVY RAINFALL WILL BE POSSIBLE AS WELL. LOCATION OF THE SURFACE
FRONT WILL BE TRICKY TODAY...AND REALLY COULD BE ANYWHERE BETWEEN
KGBD AND KHUT FOR MUCH OF THE DAY BEFORE MOVING EASTWARD TONIGHT
AND ON MONDAY.

SCHRECK

PREV DISCUSSION... /ISSUED 316 AM CDT SUN APR 26 2009/

DISCUSSION...

MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES AS WELL AS
FLOODING POTENTIAL FOR TODAY THROUGH MONDAY.

TODAY-TONIGHT:
CONVECTION CONTINUES THIS MORNING ACROSS SOUTH CENTRAL AND SOUTHEAST
KANSAS...AHEAD OF THE MAIN UPPER LEVEL SYSTEM THAT IS OVER THE
DESERT SOUTHWEST. THERE HAS BEEN SOME HEAVY RAINFALL ACROSS PARTS OF
SOUTH CENTRAL KANSAS ALREADY...WITH MORE RAIN ON THE WAY. TRICKY
PART OF THE FORECAST TODAY WILL BE WHERE THE SURFACE FRONT WILL SET
UP...AND THAT WILL AFFECT ALL FACETS OF THE FORECAST FROM
TEMPERATURES TO SEVERE WEATHER POTENTIAL.

CONFIDENCE IS FAIRLY HIGH AT THIS POINT THAT THE FRONT WILL SET UP
SOMEWHERE ACROSS CENTRAL KANSAS THIS MORNING. AHEAD OF THE
FRONT...DEWPOINTS WILL BE IN THE 60S...AND WINDS WILL BE GUSTY.
BEHIND THE FRONT...DEWPOINTS WILL LIKELY BE IN THE 40S AND AFTERNOON
HIGHS IN THE MIDDLE 50S TO LOWER 60S. WILL GO WITH A MORE NORTH
SOLUTION AS FAR AS FRONT POSITION...WHICH WOULD RESULT IN KRSL BEING
IN THE MIDDLE 70S RATHER THAN THE MIDDLE 50S.

SEVERE WEATHER POTENTIAL WILL ALSO DEPEND ON FRONTAL POSITION...BUT
AT LEAST MUCH OF THE AREA HAS THE POTENTIAL FOR SEVERE WEATHER
TODAY...AND ESPECIALLY THIS AFTERNOON AND TONIGHT. WITH SOME AREAS
ALREADY SEEING AN INCH OR MORE OF RAIN THIS WEEKEND...AND THE
POTENTIAL FOR ANOTHER 1 TO 2 INCHES THIS AFTERNOON INTO
MONDAY...WILL CONTINUE THE FLOOD WATCH. AXIS OF HEAVIEST RAINFALL
TOTALS IS TRICKY WITH THE UNCERTAIN FRONT POSITION...SO HAVE DECIDED
TO EXPAND THE WATCH FARTHER WEST TO INCLUDE ALL COUNTIES ALONG I-135
AND ALSO ADD A COUPLE COUNTIES FARTHER EAST INTO SOUTHEAST
KANSAS.

AS FAR AS THE GUSTY WINDS TODAY...STRONGEST WINDS WILL BE ACROSS
SOUTHEAST KANSAS. WHILE GUSTY WINDS ARE EXPECTED...THERE IS
NOT EXPECTED TO BE A GREAT DEAL OF SUNSHINE TO ALLOW FOR MIXING.
HOWEVER...IF THERE IS SOME CLEARING...A WIND ADVISORY WOULD LIKELY
BE ISSUED GIVEN STRONG WINDS ALOFT.

MONDAY-TUESDAY:
PRECIPITATION WILL LIKELY CONTINUE ON MONDAY...BEFORE THE FRONT
MOVES EAST OF THE FORECAST AREA MONDAY AFTERNOON/EVENING. WILL KEEP
THE FLOOD WATCH GOING THROUGH MONDAY MORNING. EXPECT TUESDAY TO BE
DRY DURING THE DAY BEFORE THUNDERSTORM CHANCES RETURN FOR TUESDAY
NIGHT.

SKIES ARE GOING TO CLEAR OUT ON MONDAY NIGHT...SO LOWERED OVERNIGHT
LOWS INTO THE UPPER 30S AND LOWER 40S ACROSS MOST OF THE FORECAST
AREA.

WEDNESDAY-SATURDAY:
NO REAL CHANGES MADE TO THIS PORTION OF THE FORECAST GIVEN SEVERAL
FORECAST CONCERNS IN THE NEXT FEW DAYS. IN GENERAL THOUGH...ACTIVE
WEATHER PATTERN WILL CONTINUE AS SOUTHWESTERLY FLOW ALOFT PERSISTS.

SCHRECK

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN FORECAST CONCERN WILL BE VERY LOW CIGS OVERNIGHT AND ADDITIONAL
STORMS SUN AFTERNOON-EVENING.

STORMS OVER SE KS AND SOUTH OF THE BORDER WILL CONTINUE OVER THE
NEXT FEW HOURS. SOME OF THE ACTIVITY WILL SKIRT EXTREME SOUTH
CENTRAL KS THROUGH 08Z BUT WILL NOT HIT IT TOO HARD IN THE KICT TAF.
STORMS DEVELOPED OVER CENTRAL KS A FEW HOURS AGO ALONG THE NOSE OF
THE BETTER THETA-E ADVECTION/ISENTROPIC LIFT...BUT FEEL CONFIDENT
THAT THIS ACTIVITY WILL STAY NORTH OF THE FORECAST AREA. THE SURFACE
FRONT WILL LIFT BACK TO THE NORTHWEST OVERNIGHT...ALLOWING RICH LOW
LEVEL MOISTURE TO ROLL BACK WEST. THIS WILL CAUSE IFR...AND SOME
LIFR...CIGS TO OVERSPREAD THE WESTERN HALF OF THE FORECAST AREA IN
THE NEXT FEW HOURS. THESE LOWER CIGS WILL STAY IN PLACE MUCH OF THE
DAY FOR CENTRAL KS. STORMS WILL DEVELOP SUN AFTERNOON ALONG THE
SURFACE FRONT OVER CENTRAL KS ON SUN AFTERNOON. ADDITIONAL ACTIVITY
WILL DEVELOP TO THE SOUTHWEST AND WILL AFFECT THE FORECAST AREA
MAINLY AFT ER 00Z.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    77  64  69  41 /  80  90  50  10
HUTCHINSON      76  61  66  39 /  80  80  50  10
NEWTON          75  62  64  40 /  80  90  50  10
ELDORADO        74  62  66  39 /  80 100  60  10
WINFIELD-KWLD   79  65  72  42 /  80 100  60  20
RUSSELL         62  45  62  38 /  80  70  30  10
GREAT BEND      76  48  63  38 /  80  80  30  10
SALINA          77  52  64  38 /  80  80  40  10
MCPHERSON       74  56  65  40 /  80  90  50  10
COFFEYVILLE     80  65  72  48 /  60 100  70  40
CHANUTE         77  67  69  44 /  60 100  80  30
IOLA            77  66  67  43 /  60 100  80  30
PARSONS-KPPF    79  66  71  46 /  60 100  80  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY AFTERNOON FOR KSZ049-051>053-068>071-
083-092>095-098.

&&
Hazardous weather outlook, Apr 26, 5:06 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
506 AM CDT SUN APR 26 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-271015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
506 AM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE OVER MOST AREAS AS A
SECOND...AND STRONGER...COLD FRONT MOVES SOUTHEAST ACROSS CENTRAL
KANSAS TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN
THREAT WITH THESE STORMS. LATER TONIGHT...THE PRIMARY THREAT SHOULD
TRANSITION TOWARD DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE
THIS AFTERNOON AND TONIGHT. PLEASE SEE THE LATEST FLOOD WATCH FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WATCH CONTINUES INTO MONDAY MORNING. IN ADDITION...STRONG
THUNDERSTORMS ARE POSSIBLE OVER AREAS GENERALLY ALONG...AND
SOUTHEAST...OF THE TURNPIKE MONDAY AND MONDAY NIGHT. THUNDERSTORMS
WILL AGAIN BE POSSIBLE TUESDAY NIGHT AND LINGER THE REMAINDER OF
NEXT WEEK. LISTEN TO LATER FORECASTS FOR MORE SPECIFIC
INFORMATION.

THE GRASSLAND FIRE DANGER INDEX WILL BE HIGH ON THURSDAY AND
FRIDAY ACROSS CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK

In the hours before

Local storm report, Apr 26, 12:33 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1233 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             2 WNW ELLSWORTH         38.75N 98.26W
04/26/2009  E1.75 INCH       ELLSWORTH          KS   TRAINED SPOTTER

&&

LFW
Local storm report, Apr 26, 12:42 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1242 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 PM     HAIL             6 SE ALBERT             38.39N 98.95W
04/26/2009  E0.75 INCH       BARTON             KS   TRAINED SPOTTER

&&

LFW
Local storm report, Apr 26, 12:49 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1249 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     HAIL             2 W WESTFALL            38.93N 98.05W
04/26/2009  E0.75 INCH       LINCOLN            KS   TRAINED SPOTTER

&&

LFW
Local storm report, Apr 26, 12:57 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1257 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     HAIL             4 N WESTFALL            38.99N 98.00W
04/26/2009  E0.88 INCH       LINCOLN            KS   LAW ENFORCEMENT

&&

LFW
Special weather statement, Apr 26, 1:35 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
135 PM CDT SUN APR 26 2009

KSZ050-051-067-261930-
MCPHERSON-RENO-RICE-
135 PM CDT SUN APR 26 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MCPHERSON...RENO AND RICE COUNTIES...

AT 135 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HUTCHINSON...AND MOVING NORTH AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KRC
Special weather statement, Apr 26, 1:37 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
137 PM CDT SUN APR 26 2009

KSZ068-261915-
HARVEY-
137 PM CDT SUN APR 26 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARVEY COUNTY...

AT 136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HALSTEAD...OR 14 MILES WEST OF NEWTON...
AND MOVING NORTH AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KRC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:14 PM CDTTornado WarningICTCowley, Sumner46 min
Apr 25, 7:19 PM CDTSevere Thunderstorm WarningICTHarper, Sumner56 min
Apr 25, 7:53 PM CDTSevere Thunderstorm WarningICTButler, Cowley52 min
Apr 25, 8:33 PM CDTTornado WarningICTButler27 min
Apr 25, 8:43 PM CDTAreal Flood WarningICTSumner5 hr
Apr 25, 8:56 PM CDTTornado WarningICTButler, Greenwood34 min
Apr 25, 9:02 PM CDTSevere Thunderstorm WarningICTCowley, Sumner43 min
Apr 25, 9:52 PM CDTAreal Flood WarningICTCowley4 hr
Apr 25, 9:52 PM CDTSevere Thunderstorm WarningICTButler14 min
Apr 25, 10:11 PM CDTSevere Thunderstorm WarningICTSaline19 min
Apr 25, 11:46 PM CDTHigh Wind WarningICTButler, Chautauqua, Cowley, Elk, Greenwood, Harper and 3 more3 hr
Apr 26, 1:42 AM CDTAreal Flood WarningICTCowley5 hr
Apr 26, 5:52 AM CDTTornado WarningICTBarton38 min
Apr 26, 6:27 AM CDTSevere Thunderstorm WarningICTBarton33 min
Apr 26, 7:15 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Russell45 min
Apr 26, 7:36 AM CDTSevere Thunderstorm WarningICTLincoln, Russell39 min
Apr 26, 8:12 AM CDTSevere Thunderstorm WarningICTLincoln48 min
Apr 26, 8:21 AM CDTTornado WarningICTLincoln39 min
Apr 26, 11:04 AM CDTSevere Thunderstorm WarningICTButler32 min
Apr 26, 11:45 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln60 min
Apr 26, 12:20 PM CDTTornado WarningICTEllsworth, Lincoln25 min
Apr 26, 12:29 PM CDTSevere Thunderstorm WarningICTBarton33 min
Apr 26, 12:37 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln47 min
Apr 26, 2:19 PM CDTWind AdvisoryICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 16 more6 hr
Apr 26, 3:29 PM CDTAreal Flood WarningICTSaline9 hr
Apr 26, 3:31 PM CDTTornado WarningICTButler, Sedgwick44 min
Apr 26, 3:39 PM CDTAreal Flood WarningICTSedgwick3 hr
Apr 26, 3:39 PM CDTSevere Thunderstorm WarningICTHarvey, Marion36 min
Apr 26, 3:49 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice41 min
Apr 26, 4:01 PM CDTTornado WarningICTButler, Chase, Marion31 min
Apr 26, 4:31 PM CDTAreal Flood WarningICTEllsworth, McPherson, Reno, Rice, Saline8 hr
Apr 26, 4:58 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion47 min
Apr 26, 5:24 PM CDTSevere Thunderstorm WarningICTHarper, Kingman51 min
Apr 26, 5:28 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion38 min
Apr 26, 5:46 PM CDTTornado WarningICTSedgwick44 min
Apr 26, 5:54 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Reno36 min
Apr 26, 6:07 PM CDTSevere Thunderstorm WarningICTSumner31 min
Apr 26, 6:16 PM CDTTornado WarningICTHarvey, Sedgwick27 min
Apr 26, 6:23 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick, Sumner53 min
Apr 26, 6:26 PM CDTAreal Flood WarningICTButler, Chase, Harvey, McPherson, Marion, Reno and 1 more6 hr
Apr 26, 6:38 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion33 min
Apr 26, 6:51 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion54 min
Apr 26, 6:55 PM CDTSevere Thunderstorm WarningICTMarion31 min
Apr 26, 6:59 PM CDTFlash Flood WarningICTSedgwick6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.